MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported ", the catheter was inserted into the patient, when the nurse aspirate before flushing the catheter, continuous bubbles appeared in the liquid pipe.The ap sensor was removed to release the air and the pipe was reconnected.However, when the suction was performed again, there were still bubbles.The ap sensor and the extension tube were replaced, but the situation did not improve.After communicating with the engineer, it was suspected that the leakage at the y-shaped connection caused this situation.Change the new catheter".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the serial number on the returned sample is (b)(6).The lot number for the returned sample is (b)(6).Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that does not match the serial number of the returned sample.The sample was returned in a cardboard box and was in a yellow bio-hazard bag/original carton.Upon return, the iabc bladder was noted withdrawn through the super arrow-flex (saf) sheath and the sheath was noted on the iabc bladder membrane cover-ing the iabc distal tip.The one-way vale was connected and tethered to the short driveline tubing.The visible section of the bladder was fully unwrapped.Upon further investigation, a total of 4 (four) cracks were noted on the iabc bifurcate luer.The total length of the crack #1 noted on the bifurcate luer was 0.85cm.The total length of the crack #2 noted on the bifurcate luer was 0.7cm.The total length of the crack #3 noted on the bifurcate luer was 0.45cm.The total length of the crack #4 noted on the bifurcate luer was 0.55cm.Dried blood was noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.The customer submitted video was reviewed.In the video, bubbles were noted within the arterial pressure tubing.The iabc bladder was noted withdrawn through the super arrow-flex (saf) sheath, which indicates the iabc was not removed from the patient correctly per the instructions for use (ifu).As a result, an in-service has been re-quested to review the instructions for use (ifu) with the customer.The instructions for use (ifu) states: "do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document (b)(4).Despite the damaged central lumen, the iabc central lumen was injected with air while beneath water, and leak was immediately found at the luer end of the iabc bifurcate.The leak occurred through the previously noted cracks noted on the luer end of the bifurcate.The catheter was unable to be aspirated and flushed successfully due to the cracks on the iabc luer end.The one-way valve was connected to the short driveline tubing and a vacuum was pulled on the returned iabc.While maintaining the vacuum, the super arrow-flex (saf) sheath was unable to be moved towards the iabc bifurcate.Then the saf sheath was re-moved entirely from the iabc bladder with some force.Upon removal of the sheath, the iabc blad-der appeared typical with no visual damage or abnormalities noted.The iabc was leak tested in ac-cordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "leakage at the y-shaped connection" is confirmed.During functional testing, a total of 4 cracks were found at the injection site of the iabc bifurcate for the central lu-men, which caused the reported complaint.The cracked bifurcate luer could allow a leak to occur at the injection site of the central lumen.Unrelated to the reported complaint, the returned iabc bladder was found withdrawn through the super arrow-flex (saf) sheath.This indicates the user did not follow the instructions for use (ifu) and could result in damage to the device.As a result, an in-service has been requested to review the ifu with the customer.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the cracks on the bifurcate luer.The probable root cause of the complaint is undetermined.A non-conformance has been initiated to further investigate the issue.

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22955324
Report Number3010532612-2025-00821
Device Sequence Number9591128
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)240712(17)260630(10)18F24G0030(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2026
Device Catalogue NumberIAB-S840C
Device Lot Number18F24G0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown